Alert archive / New Jersey / Small Craft Advisories in 2025
Small Craft Advisory 22, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Feb 8, 2025, 3:16 AM EST. It took effect at Feb 9, 2025, 6:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2025, 3:16 AM EST (08:16 UTC)
- In effect from
- Feb 9, 2025, 6:00 AM EST
- Expired
- Feb 9, 2025, 6:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
393 WHUS71 KPHI 080816 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 316 AM EST Sat Feb 8 2025 ANZ450>455-082300- /O.NEW.KPHI.SC.Y.0022.250209T1400Z-250209T2100Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 316 AM EST Sat Feb 8 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 4 PM EST SUNDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 6 ft expected. * WHERE...Portions of Atlantic coastal waters. * WHEN...From 9 AM to 4 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-082300- /O.NEW.KPHI.SC.Y.0022.250209T1400Z-250209T2100Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 316 AM EST Sat Feb 8 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 4 PM EST SUNDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and choppy waters expected. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...From 9 AM to 4 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ MPS
4 follow-up statements
441 WHUS71 KPHI 081642 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 1142 AM EST Sat Feb 8 2025 ANZ450>455-091030- /O.EXT.KPHI.SC.Y.0022.250209T1100Z-250209T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1142 AM EST Sat Feb 8 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM TO 6 PM EST SUNDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 6 ft expected. * WHERE...Portions of Atlantic coastal waters. * WHEN...From 6 AM to 6 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-091030- /O.EXT.KPHI.SC.Y.0022.250209T1100Z-250209T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 1142 AM EST Sat Feb 8 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM TO 6 PM EST SUNDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and choppy waters expected. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...From 6 AM to 6 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
571 WHUS71 KPHI 090818 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 318 AM EST Sun Feb 9 2025 ANZ450>455-092130- /O.CON.KPHI.SC.Y.0022.250209T1100Z-250209T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 318 AM EST Sun Feb 9 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Portions of Atlantic coastal waters. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-092130- /O.CON.KPHI.SC.Y.0022.250209T1100Z-250209T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 318 AM EST Sun Feb 9 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and rough waters expected. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ DeSilva
229 WHUS71 KPHI 091735 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 1235 PM EST Sun Feb 9 2025 ANZ450>455-092300- /O.CON.KPHI.SC.Y.0022.000000T0000Z-250209T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1235 PM EST Sun Feb 9 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...Portions of Atlantic coastal waters. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-092300- /O.CON.KPHI.SC.Y.0022.000000T0000Z-250209T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 1235 PM EST Sun Feb 9 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and choppy waters. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
968 WHUS71 KPHI 092314 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 614 PM EST Sun Feb 9 2025 ANZ430-431-450>455-100015- /O.EXP.KPHI.SC.Y.0022.000000T0000Z-250209T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 614 PM EST Sun Feb 9 2025 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and seas will continue to diminish overnight. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Feb 8, 12:28 AM EST, 2 hours 48 minutes earlier.
Area forecast discussion, Feb 8, 12:28 AM EST, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1228 AM EST Sat Feb 8 2025
.SYNOPSIS...
Surface high pressure will be in control through this morning.
A low pressure system will pass through the region later today
into tonight bringing another round of mixed precipitation to
the area. High pressure will temporarily return on Sunday into
Monday before two additonal systems approach the region on
Tuesday into Wednesday and Thursday into Friday.
&&
.NEAR TERM /THROUGH TODAY/...
Through tonight, the high will migrate eastward to almost
directly over our region, while the low heads east across the
south-central Plains. During the day Saturday, the high will
push out to sea while the low moves east-northeast up the Ohio
Valley. Saturday night, the primary low will head into western
New York and weaken while new low pressure develops off the
Delmarva and starts moving northeast off the coast.
With the high moving in, a period of radiational cooling is
expected. However, warm advection clouds well ahead of the
approaching system then spread into the region late tonight,
capping the temps. Lows should be below freezing across the
board, with 20s for most and teens in the Poconos and NW NJ.
The morning should stay dry if cloudy and cold, but toward
midday snow should break out across the central Delmarva and
then spread northeastward from there, encompassing the entire
area by late afternoon. Fast on its heals, with strong warm
advection aloft, snow will change to sleet and freezing rain,
resulting in limited accumulations of snow for most of the area,
less than an inch south of Philadelphia and only a few inches
further north. With the low redeveloping, the cold air damming
wedge likely lingers across the interior despite southeasterly
surface winds, so while limited icing is expected southeast of
the I-95 corridor, an extended period may occur northwest of
I-95, especially south of I-78. Precip will gradually taper off
as the system heads away from the region overnight, quite
possibly without changing to plain rain for many northwest of
I-95. Highs Saturday may briefly get above freezing on Saturday
before temps drop as precip starts, then slowly creep up as the
night progresses, creeping above freezing slowly from I-95 south
and east.
&&
.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
Low pressure and precipitation are anticipated to exit the
region by Sunday morning although a few residual rain/snow
showers may linger, especially over northeast PA and northern
NJ. High pressure will gradually build in from the west late in
the day and into Sunday night, so Sunday afternoon and evening
are anticipated to be dry. Temperatures will return to
seasonable levels under a mix of sun and clouds. However, Sunday
will be blustery at times with wind gusts upwards of 30 mph.
Surface high pressure will build in across the area on Monday
and persist through Monday night. In the mid-levels, the flow
will be zonal. No precipitation is expected. Highs on Monday
will be in the upper 20s across the far northwest, the low 40s
across the far south, with a lot of 30s in between. Lows Monday
night will mainly be in the teens and 20s.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
While it's still four to five days away, confidence is
increasing the region will see a plowable snow event sometime
during the mid- week period next week. It's going to be active
regardless with the first system arriving on Tuesday and
sticking around through early Wednesday. The second system will
arrive on Thursday and persist into Friday.
The 07/13z NBM Ensembles are now showing a 50 to 70% chance of
observing snowfall 4 inches or greater across much of the area
on Tuesday and Wednesday. The second system will be right on its
heels arriving on Thursday. With it being 6+ days away, a lot
could change. But at the moment, guidance is suggesting more
liquid vs. frozen with this second event.
Temperatures are looking like they'll be below normal Tuesday,
Wednesday and Friday, and either normal or above on Thursday.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas...
Rest of Tonight...VFR. Light northwest winds around 5 kt
becoming light and variable or calm. High clouds increase late.
High confidence.
Today...VFR to start but conditions drop to MVFR/IFR with
precipitation overspreading all terminals between 17z-19z.
Precipitation will start as all snow, and then change to FZRA/PL
between 22z-00z for the I-95 and South Jersey terminals before
changing over to all rain shortly after 00z. Precipitation will
remain all snow through the day at KRDG/KABE. Winds light and
variable for the morning, picking up out of the south/southeast
around 5-10 kt for the afternoon and evening. Moderate
confidence in timing and extent of restrictions/precipitation
changes.
Saturday Night...IFR likely with LIFR conditions possible. Winds
E/SE for the first half of the night around 5-10 kt, becoming
west/northwest once the surface low passes late in the night.
Precipitation changes to all rain between 01z-04z for the I-95
and South Jersey terminals with a mix of freezing rain/ice/snow
continuing through most of the night at KRDG/KABE. Low
confidence overall.
Outlook...
Sunday through Monday night...Other than some lingering
restrictions early Sunday morning, VFR is expected.
Tuesday and Tuesday night...Sub-VFR conditions expected in snow
or a wintry mix.
Wednesday...Maybe some lingering sub-VFR conditons early
Wednesday morning, otherwise VFR.
&&
.MARINE...
All marine headlines have expired and sub-SCA conditions are
expected for all waters through Saturday.
As low pressure develops off the coast Saturday Night, SCA
conditions may redevelop with winds gusting to near 25 kts and
seas building back to near 5 feet. Considered putting up a
staggered SCA for all marine zones, but will let the overnight
shift take a look to finalize the timing. Would expect an SCA at
some point for Saturday Night or Sunday though as winds will
gust to around 30 kt with seas up to 5 feet.
Outlook...
Sunday night through Monday...SCA conditions may briefly linger
into Sunday evening, other than that, sub-SCA conditions are
expected.
Tuesday...As the next frontal system works its way toward the
region, area waters could see gusts up to 20 kts, but stay below
SCA levels.
Wednesday...Sub-SCA conditions expected.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Winter Weather Advisory from noon today to 6 AM EST Sunday for
PAZ060-070-071-101>104.
Winter Weather Advisory from 3 PM this afternoon to 6 AM EST
Sunday for PAZ054-055-061-062-105-106.
NJ...Winter Weather Advisory from noon today to 6 AM EST Sunday for
NJZ016>019.
Winter Weather Advisory from 10 AM this morning to midnight
EST tonight for NJZ021.
Winter Weather Advisory from 3 PM this afternoon to 6 AM EST
Sunday for NJZ001-007>010-012-015.
Winter Weather Advisory from noon today to 2 AM EST Sunday for
NJZ013-020-022-027.
DE...Winter Weather Advisory from noon today to 6 AM EST Sunday for
DEZ001.
Winter Weather Advisory from 10 AM this morning to midnight
EST tonight for DEZ002.
MD...Winter Weather Advisory from 10 AM this morning to midnight
EST tonight for MDZ012-015-019-020.
MARINE...None.
&&
SYNOPSIS...Kruzdlo/RCM
NEAR TERM...DeSilva/Hoeflich/RCM
SHORT TERM...Kruzdlo
LONG TERM...Kruzdlo
AVIATION...DeSilva/Hoeflich/Kruzdlo/RCM
MARINE...Hoeflich/Kruzdlo/RCMNearby
Small Craft Advisories in New Jersey, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.